Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 1, 2016, 6:04 PM CST for Kemper County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2016, 6:04 PM CST (00:04 UTC)
- Expired
- Mar 1, 2016, 6:30 PM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
205
WWUS84 KJAN 020004
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST TUE MAR 1 2016
MSZ046-020030-
KEMPER MS-
604 PM CST TUE MAR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL
630 PM CST...
AT 603 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PORTERVILLE...OR 10 MILES NORTH OF LAUDERDALE...MOVING EAST AT
50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KEMPER
COUNTY.
LAT...LON 3258 8839 3258 8856 3276 8855 3276 8837
3274 8837
TIME...MOT...LOC 0003Z 274DEG 49KT 3267 8847
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 1, 4:15 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 1, 4:15 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CST TUE MAR 1 2016 ...A FEW SEVERE STORMS POSSIBLE ALONG AND SOUTH OF INTERSTATE TWENTY THROUGH THIS EVENING... .DISCUSSION...A CONFLUENT SURFACE TROUGH RUNNING JUST AHEAD OF A COLD FRONT MOVING SOUTHEAST INTO THE ARKLAMISS DELTA IS NOW KICKING UP SHOWERS AND EMBEDDED THUNDERSTORMS MOVING INTO THE HEART OF THE REGION. MOST OF THE CONVECTION IS NOT TERRIBLY DEEP...WITH THE EXCEPTION OF 2 TO 3 VIGOROUS CELLS MOVING INTO NE LA AND WORKING GENERALLY TOWARD THE NATCHEZ AREA. THESE MORE POTENT STORMS HAVE ACCESS TO A PARAMETER SPACE CONDUCIVE FOR SEVERE WEATHER (AND IN THIS CASE CHARACTERIZED BY STEEP LAPSE RATES IN THE MID TO UPPER TROPOSPHERE AND BULK SHEAR SUFFICIENT TO ORGANIZE MESOCYCLONES). VARIOUS HIRES MODEL RUNS THROUGHOUT THE DAY HAVE SUGGESTED THE POTENTIAL FOR THE VIGOROUS STORMS (WITH POTENTIAL OF HAIL UP TO GOLFBALL SIZE) COULD EXPAND ROUGHLY ALONG AND SOUTH OF THE I-20 CORRIDOR THROUGH EARLY THIS EVENING...WITH THE RISK THEREAFTER SQUEEZED OUT OF SE MS WELL BEFORE MIDNIGHT. IN ADDITION TO THE HAIL POTENTIAL THERE WILL ALSO BE SOME RISK FOR SOME DAMAGING WINDS...ALTHOUGH THE RISK FOR TORNADOES IS QUITE SMALL (BUT NOT QUITE ZERO). THE HWO/GRAPHICS WERE UPDATED EARLIER TO REFINE RISK THROUGH THIS EVENING. WORTH POINTING OUT THAT EVEN THOUGH OUR RISK LEVEL FOR SEVERE STORMS IS ONLY LIMITED (OWING TO STORM INITIATION UNCERTAINTIES) THERE IS SOME POTENTIAL FOR A ROGUE STORM OR TWO THAT IS WELL ABOVE SEVERE THRESHOLDS. LATER TONIGHT EXPECT THE INCOMING COLD FRONT TO HAVE PROGRESSED THROUGH THE REGION...CLEARING OUT RAIN (AND THEN CLOUDS) TO THE EAST WELL BEFORE DAYBREAK. TEMPERATURES WILL BACK DOWN TO THE SEASONABLY CHILLY LEVELS BY DAYBREAK TOMORROW ALTHOUGH NO FREEZING CONDITIONS ARE ANTICIPATED TONIGHT. TOMORROW SHOULD FEATURE A GOOD DEAL OF SUNSHINE AND GENERALLY LIGHT AND VARYING WINDS WITH TEMPERATURES NEAR TO SLIGHTLY BELOW AVERAGE. BUT CLOUDS WILL BE ON THE INCREASE TOMORROW NIGHT AS YET ANOTHER IN A PARADE OF SOUTHERN STREAM DISTURBANCES PLOWS IN OUR DIRECTION. BY EARLY THURSDAY EXPECT LOW PRESSURE TO BE DEVELOPING ALONG A RETURNING WARM FRONT TO OUR NORTHWEST WITH THIS LOW ROUGHLY TRACKING EAST/SOUTHEAST ACROSS OUR NORTHERN ZONES THROUGH THE DAY THURSDAY. OF COURSE THE MIGRATION OF THIS DISTURBANCE AND ITS ATTENDANT LOW PRESSURE WILL BE ACCOMPANIED BY SHOWERS (ESPECIALLY NORTH OF I-20) WITH ENOUGH CHILLY AIR ALOFT TO LIKELY GENERATE SOME EMBEDDED THUNDERSTORMS AS WELL. IT STILL LOOKS AT THIS POINT THAT THE RISK FOR HAZARDOUS WEATHER WITH THIS SYSTEM IS PRETTY LOW GIVEN THE QUITE SUPPRESSED NATURE OF THIS PARTICULAR SYSTEM. EXPECT RAIN TO BE CLEARING OUT THURSDAY NIGHT WITH ANOTHER SHOT OF SEASONABLY CHILLY AIR COMING DOWN INTO OUR REGION IN THE WAKE OF THE DEPARTING SYSTEM. /BB/ && .AVIATION...THE COMBINATION OF LOW CLOUDS AND CONVECTION ASSOCIATED WITH A COLD FRONT THAT'S EXPECTED TO SWEEPING EAST ACROSS THE REGION THIS EVENING AND OVERNIGHT...WILL CONTINUE TO RESULT IN PRIMARILY MVFR FLIGHT CATEGORIES AT SITES THROUGHOUT THE REST OF THE AFTERNOON AND INTO TONIGHT. SITES AFFECTED BY CONVECTION WILL LIKELY SEE FLIGHT CATEGORIES REDUCED TO IFR CONDITIONS FOR A BRIEF PERIOD. WINDS WILL GRADUALLY BECOME MORE NORTHWESTERLY AS THE COLD FRONT PUSHES THROUGH THE REGION. NORTHWEST WINDS WILL SUBSIDE TO AROUND 5 KNOTS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SKIES WILL CLEAR FROM WEST TO EAST DURING THE OVERNIGHT HOURS...WITH VFR CATEGORIES EXPECTED WEDNESDAY MORNING. /19/ && .PREV DISCUSSION... /ISSUED 409 AM CST TUE MAR 1 2016/ LONG TERM...FRIDAY THROUGH NEXT TUESDAY...BY FRIDAY MORNING OUR CWA WILL STILL BE UNDER NORTHWEST FLOW ALOFT BUT WITH A SURFACE RIDGE OVER THE MID AND LOWER MISSISSIPPI RIVER VALLEYS. COOLER THAN NORMAL TEMPERATURES AND DRY WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY MORNING. THE SURFACE RIDGE WILL SLIDE EAST THROUGH SATURDAY AS ANOTHER SHORTWAVE TROUGH AND WEAK SURFACE LOW MOVE SOUTHEAST FROM THE NORTHERN PLAINS FRIDAY ACROSS THE GREAT LAKES REGION FRIDAY NIGHT AND ACROSS THE OHIO VALLEY SATURDAY. THIS WILL SEND A WEAK DRY REINFORCING COLD FRONT ACROSS OUR CWA SATURDAY FOLLOWED BY ANOTHER SURFACE RIDGE OVER OUR REGION SATURDAY NIGHT. THIS SURFACE HIGH WILL REMAIN DOMINANT OVER OUR CWA THROUGH SUNDAY MAINTAINING DRY WEATHER OVER OUR CWA HOWEVER...ANOTHER SHORTWAVE WILL SUPPORT RAIN CHANCES JUST WEST AND NORTH OF OUR CWA SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL WARM BACK ABOVE NORMAL SATURDAY AND CONTINUE THROUGH TUESDAY. THERE ARE SIGNIFICANT DIFFERENCES IN THE MODELS MONDAY INTO TUESDAY BUT AN AMPLIFICATION OF AN UPPER LEVEL TROUGH IN THE WEST AND UPPER LEVEL RIDGING IN THE EAST LOOKS LIKELY. AS OUR WINDS ALOFT BACK TO THE SOUTHWEST MONDAY INTO TUESDAY RAIN CHANCES LOOK TO INCREASE AS WELL. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 41 64 46 68 / 40 0 6 54 MERIDIAN 39 62 40 65 / 62 0 3 56 VICKSBURG 42 64 49 71 / 23 0 8 51 HATTIESBURG 45 66 43 71 / 58 0 2 34 NATCHEZ 43 66 50 71 / 35 0 5 43 GREENVILLE 38 60 45 65 / 7 0 18 56 GREENWOOD 35 61 45 63 / 15 0 13 63 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/19/22
Hazardous weather outlook, Mar 1, 2:20 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST TUE MAR 1 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>038-040>042-021130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- ISSAQUENA-SHARKEY-YAZOO- 220 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ015-016-023-MSZ039-043-044-047-048-021130- RICHLAND-MADISON LA-FRANKLIN LA-NOXUBEE-MADISON MS-LEAKE-WARREN- HINDS- 220 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ACROSS THE OUTLOOK AREA. THE PRIMARY THREATS WITH THE MOST INTENSE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLF BALLS. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ024>026-MSZ045-046-049>066-072>074-021130- CATAHOULA-TENSAS-CONCORDIA-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 220 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE OUTLOOK AREA. THE PRIMARY THREATS WITH THE MOST INTENSE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLF BALLS. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 1, 4:09 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST TUE MAR 1 2016
LAZ023-024-012245-
FRANKLIN LA-CATAHOULA LA-
409 PM CST TUE MAR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CATAHOULA AND
SOUTHWESTERN FRANKLIN PARISHES UNTIL 445 PM CST...
AT 409 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GRAYSON...OR NEAR COLUMBIA...MOVING SOUTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROSEFIELD AROUND 420 PM CST.
ENTERPRISE AROUND 425 PM CST.
JIGGER AROUND 430 PM CST.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3193 9190 3197 9190 3197 9189 3200 9190
3204 9190 3207 9192 3207 9193 3208 9191
3208 9190 3209 9190 3209 9187 3207 9169
3177 9186 3188 9201 3193 9200
TIME...MOT...LOC 2209Z 298DEG 38KT 3204 9204
17Special weather statement, Mar 1, 5:11 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST TUE MAR 1 2016
LAZ024>026-MSZ059-060-012345-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-ADAMS MS-JEFFERSON MS-
511 PM CST TUE MAR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CONCORDIA...SOUTHERN
CATAHOULA AND SOUTHWESTERN TENSAS PARISHES...NORTH CENTRAL ADAMS AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 545 PM CST...
AT 511 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HELENA TO ARCHIE...AND
MOVING SOUTH AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WALTERS AND ARCHIE AROUND 515 PM CST.
MAYNA AROUND 535 PM CST.
NATCHEZ AROUND 545 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RIDGECREST.
LAT...LON 3165 9201 3194 9130 3168 9129 3134 9200
3144 9201
TIME...MOT...LOC 2311Z 354DEG 27KT 3186 9133 3158 9199
17Special weather statement, Mar 1, 6:04 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST TUE MAR 1 2016
MSZ046-020030-
KEMPER MS-
604 PM CST TUE MAR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL
630 PM CST...
AT 603 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PORTERVILLE...OR 10 MILES NORTH OF LAUDERDALE...MOVING EAST AT
50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KEMPER
COUNTY.
LAT...LON 3258 8839 3258 8856 3276 8855 3276 8837
3274 8837
TIME...MOT...LOC 0003Z 274DEG 49KT 3267 8847
17Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.